Texas, 2009Drought in Texas, July 1 to 31, 2009
July 1 to 31, 2009 · NWS FWD · 6 events in 6 counties and zones
Drought conditions continued to worsen across the southern portions of north Texas in what is now being defined as one of the worse droughts in Texas history. The area did receive an average of 1-2 during the month and this did provide a little relief.
Every event with a place to put it; 6 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- $54,000
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Drought conditions continued to worsen across the southern portions of north Texas in what is now being defined as one of the worse droughts in Texas history. The area did receive an average of 1-2 during the month and this did provide a little relief. While the rain did help some crops, it came too late for most crops. Supplemental feeding of livestock continues and the selling price for livestock has dropped significantly. Water restrictions are in place in several areas where the drought persists, and Burn Bans were in effect for 24 counties during the month.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jun 30, 10:35 PM CST, 1 hour 25 minutes earlier.
Area forecast discussion, Jun 30, 10:35 PM CST, 1 hour 25 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1135 PM CDT TUE JUN 30 2009
.AVIATION...
/06Z TAFS/
WINDS WILL REMAIN LIGHT...BECOMING SOUTHERLY BY MIDDAY. WILL
MAINTAIN BR AT WACO...WHERE LIGHT WINDS AND WET GROUND WILL
CONTRIBUTE TO MVFR REDUCTIONS IN VSBY. WACO MAY BE SLOW TO CLEAR
WEDNESDAY...BUT MORE TYPICAL SUMMER WEATHER WILL RETURN WITH A
RAPID RETURN TO STRONG SUBSIDENCE.
25
&&
.UPDATE...
UPDATED THE FORECAST TO INCLUDE SOME LOW CHANCES OF PRECIPITATION
ALONG AND NORTH OF INTERSTATE 20 TONIGHT. A WEAK SHORTWAVE TROUGH
CONTINUES SOUTHEAST THROUGH NORTHEASTERN OK AND INTO NORTHERN AR.
GFS AND NAM INDICATE SOME WEAK POSITIVE PRESSURE ADVECTION ON THE
1.5 PVU SFC AROUND 06Z CLIPPING MAINLY THE NORTHEASTERN PORTION OF
THE FORECAST AREA. MID LEVEL ACCUS HAS DEVELOPED ALONG AND SOUTH
OF THE RED RIVER SEEMINGLY IN RESPONSE TO THE WEAK FORCING FOR
ASCENT ASSOCIATED WITH THIS SHORTWAVE TROUGH. THE FORMATION OF THE
ACCUS FIELD DOES NOT GUARANTEE THAT RAIN SHOWERS OR AN ISOLATED
TSTM WILL DEVELOP ALONG AND NORTH OF INTERSTATE 20
TONIGHT...HOWEVER THE QUICK RESPONSE IN THE MID LVLS TO THE
FORCING WARRANTS A MENTION IN THE FORECAST DURING THE OVERNIGHT
HOURS. ONCE THIS SHORTWAVE TROUGH MOVES SOUTHEAST OF THE NORTH
TEXAS WOULD ANTICIPATE AN END TO ANY PRECIPITATION THAT DEVELOPS
AROUND OR JUST BEFORE SUNRISE AS SUBSIDENCE MOVES OVER THE FORECAST
AREA. NO SEVERE WEATHER IS ANTICIPATED AT THIS TIME...HOWEVER
COULD NOT RULE OUT BRIEF HEAVY RAINFALL IF TSTMS MANAGE TO DEVELOP
TONIGHT.
CAVANAUGH
&&
.PREV DISCUSSION... /ISSUED 259 PM CDT TUE JUN 30 2009/
CONVECTIVE COVERAGE ACROSS NORTH TEXAS WILL DIMINISH THROUGH
WEDNESDAY AS THE ELEVATED WEAK BOUNDARY SLIDES FURTHER SOUTH AND
DRIER AIR MOVES IN FROM THE NORTH. THE FOUR CORNERS UPPER HIGH
WILL WEAKEN THROUGH THURSDAY. THE DEEP UPPER LOW OVER THE GREAT
LAKES REGION WILL MOVE OUT THURSDAY NIGHT ONLY TO REFORM THIS WEEK
AS A STRONG SHORTWAVE ARRIVES. THIS WILL SHIFT WHATS LEFT OF THE
UPPER HIGH OVER TEXAS AS AN WEST-EAST ELONGATED HIGH. COME THIS
WEEKEND...UPPER RIDGING WILL STRENGTHEN OVER THE ROCKIES AND
EVENTUALLY MOVE INTO THE PLAINS MONDAY WITH TROUGHS ALONG BOTH
COASTS.
NORTH TEXAS WILL WARM UP AGAIN THIS WEEK AFTER THE PRECIPITATION
SHUTS DOWN. THERE WILL BE SOME 100S AROUND THE REGION THURSDAY
AND SATURDAY WITH HEAT INDICES IN THE 100-105 RANGE. SAVING GRACE
WILL BE NIGHTS COOLING OFF INTO THE MID 70S FOR MOST LOCATIONS.
ANOTHER WEAK FRONT WILL NEAR OR MOVE INTO THE RED RIVER VALLEY
SUNDAY NIGHT/MONDAY. CURRENTLY WE DO NOT EXPECT MUCH PRECIPITATION
OR COOLING WITH THIS FRONT...BUT WILL CONTINUE TO WATCH FOR IT. 75
&&
.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX 74 98 76 101 78 / 20 10 10 10 5
WACO, TX 72 96 74 100 76 / 20 10 10 10 5
PARIS, TX 70 98 72 99 75 / 30 10 10 10 10
DENTON, TX 72 98 72 99 76 / 30 10 10 10 5
MCKINNEY, TX 70 99 70 101 74 / 30 10 10 10 5
DALLAS, TX 74 99 78 101 78 / 20 10 10 10 5
TERRELL, TX 71 97 71 99 75 / 20 10 10 10 5
CORSICANA, TX 72 97 73 99 75 / 20 10 10 10 5
TEMPLE, TX 72 94 72 99 74 / 20 20 10 10 5
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
25/69
Hazardous weather outlook, Jun 30, 7:26 PM CST, 4 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
826 PM CDT TUE JUN 30 2009
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-020130-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
826 PM CDT TUE JUN 30 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.
.DAY ONE...TONIGHT.
THERE IS A SLIGHT CHANCE FOR ISOLATED THUNDERSTORMS ALONG AND
NORTH OF INTERSTATE 20 THROUGH THE OVERNIGHT HOURS. THUNDERSTORMS
ARE NOT EXPECTED TO BECOME SEVERE AT THIS TIME. BRIEF HEAVY
RAINFALL WILL BE POSSIBLE WITH ANY THUNDERSTORMS THAT DEVELOP.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS SOUTH OF A
GOLDTHWAITE TO FRANKLIN LINE WEDNESDAY. OTHERWISE LATE AFTERNOON
AND EARLY EVENING THUNDERSTORMS ARE POSSIBLE SOUTHEAST OF A TEMPLE
TO PALESTINE LINE FRIDAY. FINALLY...THERE WILL BE A SLIGHT CHANCE
OF THUNDERSTORMS NORTH OF A BOWIE TO EMORY LINE SUNDAY. SEVERE
WEATHER IS NOT EXPECTED WITH ANY OF THIS ACTIVITY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
CAVANAUGH
Drought, Bell
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Bell forecast zone
- Crop damage
- $10,000
- Reported by
- Other Federal Agency
- Coordinates
- 31.038, -97.478 (the zone’s center; the record gives no point)
According to the U.S Drought Monitor, Severe to Extreme Drought continued across the county with the worst conditions occurring across the southern half of the county.
Drought, Falls
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Falls forecast zone
- Crop damage
- $7,000
- Reported by
- Other Federal Agency
- Coordinates
- 31.253, -96.936 (the zone’s center; the record gives no point)
According to the U.S Drought Monitor, Severe to Extreme Drought continued across the county with the worst conditions occurring across the southern third of the county.
Drought, Limestone
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Limestone forecast zone
- Crop damage
- $7,000
- Reported by
- Other Federal Agency
- Coordinates
- 31.546, -96.580 (the zone’s center; the record gives no point)
According to the U.S Drought Monitor, Severe to Extreme Drought was observed across the southern half of the county.
Drought, Leon
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Leon forecast zone
- Crop damage
- $10,000
- Reported by
- Other Federal Agency
- Coordinates
- 31.297, -95.996 (the zone’s center; the record gives no point)
According to the U.S Drought Monitor, Severe to Extreme Drought continued across the county with the worst conditions occurring across the western half of the county. By the end of the month, conditions had improved across the county due to several days of rain.
Drought, Milam
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Milam forecast zone
- Crop damage
- $10,000
- Reported by
- Other Federal Agency
- Coordinates
- 30.786, -96.977 (the zone’s center; the record gives no point)
According to the U.S Drought Monitor, Extreme to Exceptional Drought continued across the county. Several days of rainfall during the month provided little relief.
Drought, Robertson
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Robertson forecast zone
- Crop damage
- $10,000
- Reported by
- Other Federal Agency
- Coordinates
- 31.027, -96.513 (the zone’s center; the record gives no point)
According to the U.S Drought Monitor, Severe to Extreme Drought was observed across the county with the worst conditions occurring across the southern portions of the county. By the end of the month, conditions had improved slightly across the county due to several days of rain.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flood and Hail in Massachusetts, July 1, 20091 death · 0.75 in hail · 4 events
- Heat in Pennsylvania, July 1, 20091 death · 1 event
- Flooding in North Dakota, July 1 to 31, 2009$6.0 million · 3 events
- Tornado and Flood in Florida, July 1 to 3, 20091 injured · $910,000 · EF0 · 8 events
- Flash Flooding and Hail in New York, July 1, 2009$100,000 · 1.5 in hail · 24 events
- Lightning Strike in Delaware, July 1, 2009$125,000 · 1 event
- Flash Flooding and Hail in Connecticut, July 1, 2009$70,000 · 0.75 in hail · 10 events
- Flash Flooding and Flooding in Rhode Island, July 1, 2009$50,000 · 0.75 in hail · 8 events
- Damaging Wind in South Carolina, July 1, 2009$60,000 · 78 kt wind · 1 event
- Hail and Damaging Winds in North Carolina, July 1, 2009$32,000 · 1 in hail · 14 events
- Flash Flood in Connecticut, July 1, 2009$50,000 · 1 event
- Hail and Damaging Winds in Kentucky, July 1, 2009$21,000 · 2 in hail · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 186573, 186574, 186575, 186577, 186579, 186580.